He has had 4 LPs in the last 4 weeks, 2 after starting the Diamox, he only ways 90lbs and takes 750mg a day - he was on 1,000mg a day but they decreased it because is PH level in his blood was acidic. He now takes Bicitra to help control that. He still has tingling, can't drink soda, appetite is down, sleeps a lot - does it get better with time? And on a good day, when he feels up to it and tries to play with his friends... it seems the more active he is the headaches come back... could his pressure still be going up when he exercises? It's kind of hard to tell a 12 year old boy to take it easy, on a good day, when he is missing out on being with his friends on the bad days. Any feedback would be appreciated... We still have 3 weeks before we see the neurologist and sometimes the headaches are so bad I have considered taking him back to the ER but I don't want him to have to endure another LP.
2 Jan 2011
It's unfortunate no one has answered - someone who has seen a patient with this condition.
I don't know what the procedure/protocols are in treating Pseudotumor Cerebri. All I can say is I understand how you feel. It is extremely hard to put your child through all these gruesome procedures ... but sometimes you don't have a choice. I know a child who has leukemia and that child has gone through at least 10 lumbar punctures in 10 months and has had a few bone marrow aspirates done.
It is extremely hard but parents have to "Be Strong" for their children although they see their sick children go through awful times.
Doctors are the best people to get advise from in terms of treatment and as hard as it is parents just have to gather the strength to get their children through these awful times.
Wishing you all the best.
12 Apr 2011
Hello i am 35 i have had icp for the past 5 years no it does not get better intill you get a shunt or stent but they r not fda approved and the is battle is not worth it i think but i take 3000mg of dimox tired and tingley no carbonated drinks peroid he will get better but it take time long time sorry i know that is not what you wanted to hear but just keeping it real he hurts like no one can describe and the pain is over whelming but the lps work i geet them weekly i am in the battle with the ins company i want a stent due to fact that pressures are awalys every week 52 or higer have you had his eye checked yet we go blind from this illinness he need a visaual field study done
24 Dec 2011
My son was diagnosed back 10 years ago with Benign intracranial hypertension, he is 22 now. After his second LP with 2 weeks no answers from the doctors and even the specialists, I was frustrated and angry. They could give me no answers what so ever, they wanted my son to come to the hospital every month, medicate him looking at putting a shunt in. I never took him back to any hospital or doctor after the second LP, three months after his second LP with no other attacks he played football and never looked back. I am only recently now doing some research into this disease and why this did happen to my son, I have stumbled across some information about tetracycline and BIH (now they call it Pseudotumor Cerebri ). I was given tetracycline when I was only 9 days old, were you given tetracycline at all when you were younger or even when you were pregnant. Would love to hear from you on this.
17 Jul 2013
Sorry to hear about your son, I am a 47 year old woman and I have Pseudotumor Cerebi. I had it last year and it got better now I have it again. The Diamox does work, and it will make him feel better. The more weight he will lost the better he will feel. Give it time, but I know how it feels not to drink soda but is better for him not to drink it The headaches is from the blood pressure. I hope he is feeling much better.
28 Jul 2013
I am on 3000 mg of diamox a day due to Pseudotumor Cerebri
i had a horrible experience when i first started the meds too. The tingling feeling never goes away you just get used to. Hell never be able to drink soda again 1 because it raises the pressure in his head making the Pseudo tumor worse and 2 the diamox makes it taste bad. The lower appetite is a side effect of the meds, When i first started diamox i was horribly nauseous and the smell of food would make me sick (the dr proscribed my nausea meds) that helped. Hell always have a reduced appetite but it will start to get better as well. The sleeping all the time is something i also went through i would sleep 19 plus hours a day when i first got diagnosed. I found out it was because they didnt have my meds right, the pressure and headaches are so bad that all you want to do is sleep so you feel better. The LPs drain the fluid but your body remakes that fluid every 4 hours so those arent the best option. What ended up helping my headaches was when my dr put me on fursomide(its a water pill will help drain the extra fluid throughout the day so he can pee it out) and also nortriptyline (its a medicine for migraines). Once i got on those my headaches got so much better i only have the bad onces like 2 times a month now. Another thing that you need to watch is his eye sight. I couldnt get a neurologist to pay attention to the fact that my optic nerve was getting destroyed so i could have surgey to prevent losing my sight. I am now legally blind at the age of 25 with my optic nerve 75% damaged because of this illness.
- Diamox Information for Consumers
- Diamox Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diamox (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was diagnosed with PseudoTumor Cerebri with Glaucoma Oct 1998. I am currently unemployed, no health insurance, and out of medications for 3 months ...
1 answer • 1 Oct 2009
... Diamox for idiopathic intercraneal hypertension?
1 answer • 4 Oct 2010
.I have recently been diagnosed with pseudotumor cerebri. I was on lithium for approximately 4 years and now discontinued. Will my pressure go back ...
2 answers • 10 Apr 2011
Intracranial Hypertension - Taking 4000 mg diamox, 1000 mg naproxen, and 200 mg topamax a day... and
... my neurologist just discontinued my hydrocodone (the only thing that's ever helped) saying it causes rebound headaches... told me to lose ...
2 answers • 24 Jun 2011